Forums


Support Groups

Bad days….never ending

  • By Alison

    I am new to this community- but not to migraines. I just got my granddaughter to Hebrew school, went to my grandson’s school to pay for an art class he wants to take and rushed home to take a Norco, an Amerge and. Tigan….pain, migraine and nausea…and thought ” how long will this one be…why me”. My standard line to people who don’t understand is that in a former, prior life I must have raped and pillaged…and this is my punishment. So I opened my iPad and started searching and found this site. I needed to vent and thought every one of you might understand. I have had migraine disease for 35 years and I am so tired of it. I am tired if the pain, the nausea, fighting doctors and insurance companies for medication. I hate myself for passing thus miserable disease on to my daughter. And now it appears my oldest granddaughter, at 11, has it also. My cell phone ring tone is “Here I Go Again” and not one person has ever asked me why I chose that song.

    Ok, done venting…glad to know you are all out there and I am nit alone. Sorry you all suffer this debilitating disease

    Alison

    Reply Created with Sketch. reply
  • By bluebird

    Alison, What a quick rant!
    I too am beyond tired of this condition.If my I have run through capable specialists and complied with treatment regimes and now what? I have long ago lost my high level professional life to a current existence of wondering how many hours I might have to read or to feel functional. At least you feel capable of driving and getting back home. I am so sorry you feel whittled down right now…as do I.
    The seemingly endless exhausting assault on the sense of self, is a kind of abuse…at least that how it feels to me. If another person were doing this to me it would be a crime.

    The good news is that there is a chance your granddaughter and perhaps even your daughter will have new treatments emerging from genetics research. And there is a new Magnetic Headress that provides pulse like an MRI recently approved for Migraine. Maybe it will help some of us? It won’t do harm and that will be a blessing.

    This website has offered great comfort as a source of current information and contact with others when I really feel alone. You can send a message any time to me or any contibutor or post to the blog. Welcome.
    andrea

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Alison and Andrea,

    I’m so glad you’ve found us! Thank you both for sharing your experiences with us. There is no problem venting, most of us need to do this from time to time because migraine disease is so frustrating.

    Just a point of business – this folder is used for information on local, face to face support groups. The General discussion folder or Living with Migraine are two other options people may want to contribute to this conversation too. Does that make any sense?

    Thanks and we hope to hear more from you,
    Nancy

    Reply Created with Sketch. reply
  • By paizley

    I just had the worst migraine a few weeks ago. Woke up with it. Didn’t want to sit up but had to go to the bathroom. My legs didn’t want to work right away so I sat on the edge of the bed holding my head til I got my balance. Went to the kitchen to get some water and take some medication. That came right back up. Tried again. Same thing. So no meds, lying in bed all day, getting low blood sugar, and feeling downright miserable.

    Later, as it finally went away, I was in the post-drome feeling somewhat euphoric. Finally went back to bed. The next day, it’s diarrhea and nausea, all day. I was so wiped out. The following day, I had to back out of a long-planned get-together with some friends because I was still feeling “out-of-sorts.” 3 days shot!

    I suspect this was triggered by TMJ. I’d been at the dentist the day before and he kept asking me to open wider. I couldn’t because it was too uncomfortable. My jaw was painful after that.

    Question:
    After this last migraine, my head has sore areas all over it and I haven’t bumped my head. I was wondering if this is experienced by others after a migraine?

    Reply Created with Sketch. reply
  • By Tammy Rome

    It is common to experience soreness after a migraine. Some people even say their “hair hurts”. The medical term for this is allodynia — hurting from non-painful stimuli. I know from experience that mine is worse after taking a triptan medicine to abort the attack. Tightness is a potential side effect of triptans, so I’m guessing that is what I’m feeling. (more about triptans: https://migraine.com/migraine-treatment/triptans/ and allodynia https://migraine.com/migraine-treatment/triptans/)

    Please be careful re-medicating after vomiting. You may think none of the medicine absorbed, but it probably started absorbing the minute it hit your mouth. Re-dosing can put you at risk for all kinds of health problems as a result of an accidental overdose. If vomiting is a frequent problem, talk to your doctor about using other delivery methods (nasal spray, injection, dissolving tablets, patch, etc.) when you are nauseous. https://migraine.com/blog/migraine-gastroparesis-nausea-vomiting-and-diarrhea/

    Many patients complain that dental visits trigger migraines. Having your jaw open for so lone at such an unnatural position can certainly put pressure on the trigeminal nerve (thought to be involved in the migraine process). See more here: https://migraine.com/blog/tmj-migraine-clenching-your-way-to-a-migraine/

    Reply Created with Sketch. reply
  • By paizley

    The medication I vomited came out intact so I know I didn’t absorb any of it. This is the first time I’ve ever vomited during a migraine. There was no nausea. Regarding the head soreness, my head still hurts weeks after having the migraine. Just talking about migraines makes me feel like one is coming on. Lol. Not funny when you get one though. Thanks for replying!

    Reply Created with Sketch. reply